differant brands of hydroxychloroquine

I have been on Hydroxychloroquine for 6 years i have lupus sjrogens hughes syndrome and raynauds,Last year i was switched to quinoric but when I spoke to Prof Hughes in February he suggested going back to Plaquenil as quinoric was not as effective and he has writthen a paper on this that I cant find .I started back on Plaquenil in March and the last week I dont feel very well,my toes and finger tips are painful and tingling my fingers feel like claws,I gave myself a dose of B12 earlier incase it was that and I have severe iron def anaemia but I feel very unwell and was wondering if anyone else has had a problem with differant brands of hydroxychloroquine or iron def anaemia thanks so much

11 Replies

oldestnewest
  • prof Hughes is correct in suggesting the brand rather than the generic. I will try and find the paper for you but I had tummy problems on the generic and had to switch back to the brand Plaquenil. Have you tried just taking it every other day to start with or just 3 times a week and building up slowly? Always take with food and on a full stomach too.

    Other than that I can only assume that your new symptoms could be down to something else unrelated to the Plaquenil. Give the B12 a chance to kick in as that can take a couple of days. If thats does not improve talk to your GP. xx

  • Hi, please send it to me if you find it. ta, Mary F x

  • Hi APSn - I don't think you will find a paper on that subject; he has written quite a few books recently so perhaps he was thinking of that instead?

  • Yes Kate I came to that conclusion too! :-)

  • I have been on plaque nil since last June, when I went on the generic I got the pain back in my hands and feet. I have asked my Gp to prescribe plaquenil as is

  • I have been on plaque nil since last June, when I went on the generic I got the pain back in my hands and feet. I have asked my Gp to prescribe plaquenil as is

  • Professor Hughes maintains that it is advisable to stick to Plaquenil only! Mary F x

  • Thank you all so much for your replies very kind of you all maybe its nothing to do with the plaquenil as its 6/52 since i went back onto it from quinoric,i would be really gratefull grateful to see the paper I read the site every day but have hardly contributed but you all have more knowledge than my GP Im really grateful

  • Can you put think on here Mary. I would like to see that paper too.Thanks

  • Prof Hughes advised me the same too in march. I'm thought I was having more probs. Now switched back to plaqunil as advised by the genius. Tummy problems and skin clearing, fatigue slightly better too! I would be interested in paper to xxx

  • I've not experienced any difference from changes to Plaquenil to Quinoric over the last year. I know Quinoric is slightly cheaper but it hasn't affected my fatigue or arthralgia - both still kept nice at bay :)

You may also like...